Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 145, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 25, 2019, 3:02 AM CDT for Caldwell Parish, LaSalle Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2019, 3:02 AM CDT (08:02 UTC)
- Expired
- Apr 25, 2019, 3:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 113 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:52 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 12:22 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 25, 12:22 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1222 AM CDT Thu Apr 25 2019 .SHORT TERM.../Updated for Late Tonight/ Have updated the forecast to add the Tornado Watch for portions of Deep E TX and much of Ncntrl LA through 11Z. One lone and long lived supercell along the Desoto/Sabine Parish line which has produced an apparent tornado near San Augustine a short time ago continues to exhibit strong rotation, with additional convection strengthening to the SW over portions of Deep E TX as MUCape continues to steadily increase near and just N of the warm front from Lower Toledo Bend Country into Cntrl LA. Thus, the severe threat may increase overnight as the warm front continues to gradually mix N just ahead of the current convection. 15 && .AVIATION... A mix of MVFR/VFR cigs will be possible to start the TAF period, as convection continues to quickly spread E across much of N LA/S AR overnight. Have tempoed thunder in across the SHV/TXK/ELD/MLU terminals, with wind gusts possible at MLU as the convection continue to build NE and steadily strengthen. IFR cigs, gusty winds in excess of 35 kts, reduced vsbys, and extreme turbulence will be possible from the stronger convection, before exiting much of the area by 12Z. While VFR cigs may linger in wake of the convection early this morning, this should be short lived as IFR/low MVFR cigs redevelop and linger through at least mid-morning. Cigs should slowly improve to MVFR by mid to late morning, and eventually return to VFR by midday/early afternoon over E TX/extreme SW AR/NW LA, and by mid to late afternoon across Scntrl AR/Ncntrl LA. Sct -SHRA with isolated -TSRA will be possible again from mid morning through the afternoon across SW AR/portions of N LA, with VCSH mention at the TXK/ELD terminals only as low confidence precludes mention for the N LA terminals attm. Cigs should eventually begin to scatter out Thursday evening as drier air begins to advect SE into the region. SE winds 5-10kts early this morning ahead of the convection will become Lt/Vrb with the arrival of the convection, before eventually becoming W 10-15kts with higher gusts after 15Z. /15/ && .PREV DISCUSSION... /issued 1012 PM CDT Wed Apr 24 2019/ SHORT TERM.../Tonight/ Current MCS continues to steadily march E across E TX/SE OK/SW AR and into NW LA attm, ahead of the well-defined closed upper low that is gradually advancing E across Cntrl TX. Drier air aloft has begun to entrain NE across SE TX ahead of the low, with the mosaic radar imagery indicating an abrupt end to the convection across ECntrl TX. The latest mesoanalysis indicates that a warm front is beginning to mix N into portions of Deep E TX/Lower Toledo Bend Country into Cntrl LA, with MUCapes beginning to increase to 500-1000 J/Kg from Deep E TX into much of N LA/far Srn AR in advance of the current MCS. With the SSWrly LLJ increasing to 40-50kts overnight across this broadening instability axis, some uptick in the convection intensity will be possible, with isolated SVR convection mainly in the form of damaging winds/isolated tornadoes. It is interesting to note that the latest progs suggest that H700-500 lapse rates do increase a bit in wake of the advancing convection, which could be advected in to help amplify this convection a bit late over Ncntrl LA. Locally heavy rainfall will also be possible as what has been observed this evening over portions of E TX, near a remnant MCV that has yielded widespread rainfall totals of 3-5+ inches from NW Gregg/SW Upshur across much of Smith Counties, and even 6.50+ inches in far Ern Henderson County along the Wrn shore of Lake Palestine. However, given the progression of the ongoing convection now, believe that any flooding will be localized as the dry slotting will help to erode this convection from W to E after 06Z, exiting all but the far ESE zones of Ncntrl LA by 12Z. Have updated the forecast to raise pops to high end categorical areawide, although tapered pops to chance/slight chance through 06Z across the Ern sections of Ncntrl LA. Did make some minor adjustments to min temps, with the rain cooled air expected to help cool temps into the lower 60s across much of E TX/SE OK/SW AR/extreme NW LA. Otherwise, the remainder of the forecast is in good shape. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 63 74 58 78 / 100 60 10 0 MLU 67 78 59 77 / 100 70 20 0 DEQ 60 74 52 77 / 100 80 10 0 TXK 61 73 55 76 / 100 70 10 0 ELD 64 74 56 77 / 100 70 10 0 TYR 60 75 56 77 / 100 50 10 0 GGG 62 76 56 77 / 100 50 10 0 LFK 63 77 59 80 / 100 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Apr 24, 12:29 PM CDT, 14 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1229 PM CDT Wed Apr 24 2019 LAZ010-011-017-018-TXZ149>153-165>167-251730- De Soto-Red River-Sabine-Natchitoches-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of northwest Louisiana, east Texas, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area later this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Damaging wind gusts and possibly an isolated tornado can be expected from stronger storms, mainly through this Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon through the overnight hours. LAZ001>006-012>014-019>022-TXZ124>126-136>138-251730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-Bienville-Jackson- Ouachita-Winn-Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith- Gregg-Harrison- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Strong to damaging wind gusts can be expected from stronger storms, mainly through Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be required for this Wednesday afternoon into the early hours of Thursday morning. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-251730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected to increase during the afternoon and evening hours and possibly continue through the overnight hours. Strong gusty wind and brief locally heavy rainfall may occur in stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Widely scattered showers and thunderstorms will be possible over the weekend, by late this upcoming weekend. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters are not anticipated at this time for this Wednesday afternoon through Thursday morning.
In the hours before
Local storm report, Apr 24, 11:51 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT WED APR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TORNADO 1 WNW SAN AUGUSTINE 31.53N 94.13W
04/24/2019 SAN AUGUSTINE TX PUBLIC
SOCIAL MEDIA REPORTS OF DAMAGE AT THE
INTERSECTION OF US HWY 96 AND TEXAS STATE
HWY 21 IN SAN AUGUSTINE.
&&
20Local storm report, Apr 25, 1:37 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND DMG 2 SSE CASTOR 32.23N 93.15W
04/25/2019 BIENVILLE LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS SNAPPED POWER
POLE ON HWY 153.
&&
20Local storm report, Apr 25, 2:13 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TORNADO RUSTON 32.53N 92.64W
04/25/2019 LINCOLN LA TRAINED SPOTTER
TRAINED SPOTTERS AND LAW ENFORCEMENT CONFIRM
DAMAGE AROUND LOUISIANA TECH UNIVERSITY AND
OTHER PORTIONS OF THE CITY. TRAIN SPOTTER
SAW POSSIBLE TORNADO ON TECH DRIVE NEAR THE
CAMPUS.
&&
20Local storm report, Apr 25, 2:38 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG DOWNSVILLE 32.63N 92.41W
04/25/2019 UNION LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN IN
DOWNSVILLE AREA. POSSIBLE TORNADO.
&&
20Local storm report, Apr 25, 2:45 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TSTM WND DMG 2 ENE MOORINGSPORT 32.70N 93.94W
04/24/2019 CADDO LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORT TREES DOWN ON
SUNDOWN DRIVE, JUST EAST OF MOORINGSPORT.
&&
20Special weather statement, Apr 25, 2:49 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
249 AM CDT Thu Apr 25 2019
LAZ020>022-250830-
Caldwell LA-La Salle LA-Grant LA-
249 AM CDT Thu Apr 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT...SOUTHEASTERN
CALDWELL AND NORTHERN LA SALLE PARISHES UNTIL 330 AM CDT...
At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Midway, or 21 miles north of Pineville, moving
northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jena, Midway, Urania, Pollock, Tullos, Georgetown, Zenoria and
Rochelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 AM CDT for north central
Louisiana.
LAT...LON 3193 9190 3193 9201 3172 9201 3153 9241
3170 9255 3180 9238 3180 9237 3181 9236
3206 9192 3206 9191 3201 9189
TIME...MOT...LOC 0749Z 236DEG 39KT 3164 9239
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Apr 24, 7:17 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 43 min |
| Apr 24, 7:34 PM CDT | Flash Flood Warning | SHV | Smith | 116 min |
| Apr 24, 8:00 PM CDT | Special Weather Statement | SHV | Upshur | 60 min |
| Apr 24, 8:13 PM CDT | Areal Flood Advisory | SHV | Upshur, Wood | 2 hr |
| Apr 24, 8:21 PM CDT | Tornado Warning | SHV | Upshur | 18 min |
| Apr 24, 8:43 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 24, 9:04 PM CDT | Areal Flood Advisory | SHV | Gregg, Upshur | 116 min |
| Apr 24, 9:14 PM CDT | Special Weather Statement | SHV | Gregg | 46 min |
| Apr 24, 9:25 PM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur | 3 hr |
| Apr 24, 9:29 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 24, 9:48 PM CDT | Areal Flood Advisory | SHV | Harrison, Marion | 3 hr |
| Apr 24, 10:02 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Rusk and 1 more | 3 hr |
| Apr 24, 10:10 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 3 hr |
| Apr 24, 10:46 PM CDT | Special Weather Statement | SHV | San Augustine | 44 min |
| Apr 24, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 40 min |
| Apr 24, 11:01 PM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 29 min |
| Apr 24, 11:26 PM CDT | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 34 min |
| Apr 25, 12:09 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:17 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 38 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 63 min |
| Apr 25, 3:11 AM CDT | Lake Wind Advisory | SHV | Harrison, Marion, Panola | 13 hr |
| Apr 25, 5:36 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 63 hr |
| Apr 25, 5:37 AM CDT | River Flood Warning | SHV | Wood | 51 hr |
| Apr 25, 5:39 AM CDT | River Flood Warning | SHV | Gregg | 51 hr |
| Apr 25, 5:40 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| Apr 25, 5:49 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 36 days |
| Apr 25, 9:34 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 59 hr |
| Apr 24, 11:55 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Sabine | 50 min |
| Apr 25, 12:11 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 28 min |
| Apr 25, 12:32 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River | 43 min |
| Apr 25, 12:36 AM CDT | Tornado Warning | SHV | Bienville, Natchitoches, Red River | 39 min |
| Apr 25, 1:01 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln | 44 min |
| Apr 25, 1:37 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 38 min |
| Apr 25, 1:55 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Lincoln, Natchitoches, Ouachita, Union and 1 more | 50 min |
| Apr 25, 2:14 AM CDT | Tornado Warning | SHV | Union | 31 min |
| Apr 25, 2:49 AM CDT | Special Weather Statement | SHV | LaSalle | 41 min |
| Apr 25, 3:10 AM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 37 min |
| Apr 25, 3:59 AM CDT | Special Weather Statement | SHV | Natchitoches | 46 min |
| Apr 25, 4:11 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 49 min |
| Apr 25, 4:47 AM CDT | Special Weather Statement | SHV | Ouachita, Winn | 43 min |
| Apr 25, 5:04 AM CDT | Special Weather Statement | SHV | Grant | 41 min |
| Apr 25, 5:27 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 36 min |
| Apr 25, 5:48 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.